Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 6, 2016, 6:21 AM CDT for Marshall County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 6:21 AM CDT (11:21 UTC)
- Expired
- Aug 6, 2016, 7:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
County Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 87 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
823
WWUS84 KOHX 061121
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
621 AM CDT SAT AUG 6 2016
TNZ061-061200-
MARSHALL TN-
621 AM CDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARSHALL COUNTY
UNTIL 700 AM CDT...
AT 618 AM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS OVER SOUTHWESTERN MARSHALL COUNTY...MOVING SOUTHEAST
AT 20 MPH. SOME SPOTS WILL SEE SEVERAL STRONG THUNDERSTORMS PASS OVERHEAD
EARLY THIS MORNING...BRINGING ALONG TORRENTIAL DOWNPOURS...WHICH
WILL LIKELY PRODUCE PONDING OF WATER IN LOW LYING AREAS.
IN ADDITION TO THE HEAVY RAINFALL...BRIEF WIND GUSTS IN EXCESS OF 30 MPH
WILL ALSO BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CORNERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3529 8683 3532 8685 3530 8686 3531 8689
3532 8691 3534 8690 3535 8692 3538 8693
3541 8692 3542 8696 3545 8695 3546 8694
3545 8692 3547 8692 3532 8667 3526 8682
TIME...MOT...LOC 1118Z 315DEG 16KT 3527 8675
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:26 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 6, 3:26 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Nashville TN 326 AM CDT SAT AUG 6 2016 .DISCUSSION... Mid Tn was mostly rain free early this morning, but that will change today as a front along the Ohio River sags down into the area, and upper level impulses come from the Mid Ms Valley. Generally, the coverage will increase mostly over the west this morning, then spread eastward with likely pops across the area in the afternoon. Like yesterday, there could be a few strong to severe storms with locally gusty winds. Some locations are likely to experience heavy downpours with 1-2 inch per hours rainfall rates. Models show precipitable water climbing over 2 inches across the area, and over 2.25 across the northwest half. For most areas, high temperatures will not be as hot today, but forecasting exact highs will be tricky with a quick warmup expected before the rain arrives. Most spots will top out in the 87-91 range. Scattered showers and storms will linger into the evening, then taper off from north to south overnight. Some areas of fog can be expected late tonight into Sunday morning. Sunday will be a drier day for most of the area with highs in 80s and lowering humidity levels. Pops will be around 20 percent for most areas, but the Plateau will be in the 40-50 percent range with models showing a lingering axis of deeper moisture and instability. Sunday night and Monday look like the most pleasant times of this forecast period. Drier air will continue to move in with high pressure over the Great Lakes extending down into Tn. Lows Sunday night will drop into the upper 60s with highs on Monday mainly upper 80s, with tolerable humidity levels by August standards. Deep moisture will not be far away to our southeast, so we will have to keep at least slight rain chances for the Plateau. After the slight break in humidity at the start of the week, muggy conditions will return for Tuesday and beyond. Temperatures will be typical for August with highs mostly around 90 and lows mainly in the lower 70s. Deep moisture will gradually push back into the area from the east and southeast with increasing chances for scattered showers and thunderstorms. Pops will be mainly in the 30-50 percent range Tuesday through Friday. && .AVIATION... 06Z TAF DISCUSSION. Showers back along the Tennessee River in Perry County all that is left of complex that came down out Kentucky earlier this evening with infrared satellite showing tops continuing to warm in that area. Frontal boundary draped just north of the Ohio River will sag down this way later tonight and during the day Saturday and that should increase our shower and thunderstorm chances. Look for some light fog as we go through the overnight hours. Pilots and aviation interests will need to keep close tabs on potential for thunderstorm development during the day Saturday as I've got vicinity thunderstorms at all terminals throughout much of the day and evening. && .PRELIMINARY POINT TEMPS/POPS... Nashville 90 73 89 70 90 / 70 40 20 10 10 Clarksville 87 69 87 67 87 / 70 20 10 10 10 Crossville 86 69 83 67 84 / 60 40 50 20 20 Columbia 90 72 89 69 89 / 60 30 20 10 10 Lawrenceburg 91 72 89 69 89 / 60 40 20 10 10 Waverly 88 70 87 68 88 / 70 40 10 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........01/Boyd
Hazardous weather outlook, Aug 6, 5:05 AM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 505 AM CDT SAT AUG 6 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-071015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 505 AM CDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL SLIP DOWN ACROSS THE AREA TODAY AND THIS EVENING AND INCREASE OUR CHANCE FOR THUNDERSTORMS. A FEW STORMS MAY BECOME STRONG WITH HEAVY DOWNPOURS AND GUSTY WINDS...WHICH MAY PRODUCE LOCALIZED PONDING OF WATER AND MINOR TREE DAMAGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. 19
In the hours before
Special weather statement, Aug 6, 6:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
621 AM CDT SAT AUG 6 2016
TNZ061-061200-
MARSHALL TN-
621 AM CDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARSHALL COUNTY
UNTIL 700 AM CDT...
AT 618 AM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS OVER SOUTHWESTERN MARSHALL COUNTY...MOVING SOUTHEAST
AT 20 MPH. SOME SPOTS WILL SEE SEVERAL STRONG THUNDERSTORMS PASS OVERHEAD
EARLY THIS MORNING...BRINGING ALONG TORRENTIAL DOWNPOURS...WHICH
WILL LIKELY PRODUCE PONDING OF WATER IN LOW LYING AREAS.
IN ADDITION TO THE HEAVY RAINFALL...BRIEF WIND GUSTS IN EXCESS OF 30 MPH
WILL ALSO BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CORNERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3529 8683 3532 8685 3530 8686 3531 8689
3532 8691 3534 8690 3535 8692 3538 8693
3541 8692 3542 8696 3545 8695 3546 8694
3545 8692 3547 8692 3532 8667 3526 8682
TIME...MOT...LOC 1118Z 315DEG 16KT 3527 8675
19The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:02 PM CDT | Special Weather Statement | OHX | Humphreys | 43 min |
| Aug 5, 7:45 PM CDT | Special Weather Statement | OHX | Humphreys | 45 min |
| Aug 5, 8:10 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys, Perry | 35 min |
| Aug 5, 8:43 PM CDT | Special Weather Statement | OHX | Perry | 47 min |
| Aug 6, 4:01 PM CDT | Special Weather Statement | OHX | Williamson | 44 min |
| Aug 6, 4:34 PM CDT | Special Weather Statement | OHX | Giles | 41 min |
| Aug 6, 4:35 PM CDT | Special Weather Statement | OHX | Bedford | 25 min |
| Aug 6, 5:23 PM CDT | Special Weather Statement | OHX | Cheatham | 52 min |
| Aug 6, 5:58 PM CDT | Special Weather Statement | OHX | Coffee | 32 min |
| Aug 6, 6:00 PM CDT | Special Weather Statement | OHX | Cannon | 30 min |
| Aug 6, 6:02 PM CDT | Special Weather Statement | OHX | Hickman | 43 min |
| Aug 6, 6:12 PM CDT | Areal Flood Advisory | OHX | Cheatham, Dickson | 2 hr |
| Aug 6, 6:31 PM CDT | Areal Flood Advisory | OHX | Cannon, Coffee | 119 min |
| Aug 6, 6:37 PM CDT | Special Weather Statement | OHX | Cannon | 38 min |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.